Alert archive / Maine / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 19, NWS Gray, ME

June 30, 2000Lincoln County, Sagadahoc County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 30, 2000, 3:03 PM EDT for Lincoln County, Sagadahoc County, Maine. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 30, 2000, 3:03 PM EDT (19:03 UTC)
Expired
Jun 30, 2000, 4:00 PM EDT
In force
57 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lincoln County, ME, Sagadahoc County, ME

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2000-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2000-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS51 KGYX 301905
SVRPWM
MEC015-023-302000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT FRI JUN 30 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL MAINE
  THIS INCLUDES THE CITIES OF...DAMARISCOTTA...WISCASSET
  NORTHERN SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE

* UNTIL 400 PM EDT

* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF WISCASSET...MOVING EAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER WISCASSET AT 330 PM
  OVER DAMARISCOTTA AT 355 PM
  3 MILES NORTH OF BRISTOL AT 400 PM

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

HAIL UP TO 1 1/4 INCH SIZE IN DIAMETER HAS BEEN REPORTED WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A 
GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

LAT...LON 4415 6990 4397 6994 4389 6951 4411 6945

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
200 PM EDT FRI JUN 30 2000

ZONES...
WL ADD AN EVNG PD TO COVER STG TSTMS WITH HAIL AND HVY RAIN NEXT FEW
HRS.  HAVE BEEN ISSUING WRNGS BASED ON VIL GRTR THAN 40 ACCOMPANIED
BY DBZ OVER 60.  SVRL RPTS OF LRG HAIL...3/4 INCH OR GRTR.
ACTIVITIY SHUD DIE DOWN WITH SUNSET WHICH WL COINCIDE WITH
TROFINESS AT SFC AND ALFT MOVG OFF TO THE EAST.

OTRW FCST THRU SUN LOOKS LIKE BEST CHC FOR ANY SHWR/TSTM ACTIVITY
OVR MORE NRN ZNS WITH BTR CHC FOR SUNSHINE OVR MORE SRN ZNS.  WRM
MAX TEMPS WITH CBRZS KEEPG IT A LTL COOLER DURG THE DAY.  SEASONABLY
COOL MIN TEMPS.  GOING CLOSE TO FWCS WITH ONLY MINOR ADJUSTMENTS IF
ANY.

EXTENDED...
CONTD SUMMER WX WITH BEST CHC OF ANY SHWRS/TSTMS MON AND TUE.
GOING CLOSE TO FMR TEMPS OFF MRF MDL.

CWF...
WINDS/SEAS BLO SCA AND WL RMN BLO SCA THRU SUN WITH GENLY WK ONSHORE
FLOW.  WL ADD AN EVNG PD TO COVER SCTD STG TSTMS NEXT FEW HRS.  CWN
GUIDANCE LOOKS GOOD.

WRKZFP AND WRKCWF OUT FOR PREVIEW.  LAST MIN ADJUSTMENTS MAY BE MADE
BASED ON LATEST OBSVD DATA RCVD AFTER AFD ISSUANCE.

.GYX...NONE.

SJC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:19 AM EDTSevere Thunderstorm WarningGYXOxford41 min
Jun 30, 12:05 PM EDTSevere Thunderstorm WarningGYXOxford40 min
Jun 30, 12:48 PM EDTSevere Thunderstorm WarningGYXOxford42 min
Jun 30, 1:11 PM EDTSevere Thunderstorm WarningGYXAndroscoggin49 min
Jun 30, 1:25 PM EDTSevere Thunderstorm WarningGYXCumberland50 min
Jun 30, 1:41 PM EDTSevere Thunderstorm WarningGYXOxford49 min
Jun 30, 1:50 PM EDTSevere Thunderstorm WarningGYXFranklin40 min
Jun 30, 2:10 PM EDTSevere Thunderstorm WarningGYXCumberland65 min
Jun 30, 2:13 PM EDTSevere Thunderstorm WarningGYXYork32 min
Jun 30, 2:14 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Sagadahoc61 min
Jun 30, 2:36 PM EDTSevere Thunderstorm WarningGYXCumberland54 min
Jun 30, 4:02 PM EDTSevere Thunderstorm WarningGYXLincoln43 min

Nearby

Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.